Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Recovering from mild walking pneumonia. Taking Clarithromycin. Noticed dark blood in stool. Is it related to pneumonia?

User rating for this question
Very Good
Answered by

Practicing since : 1989
Answered : 1194 Questions
I am recovering from a mild Walking Pneumonia. Almost better. Taking Clarithromycin for 5 days now. Noticed a little dark blood in stool for first time. It's not from a fisher. Had diarrhea about 4 days ago for 1 day but it stopped. Can blood in stool be associated with Pneumonia or the antibiotic? Chest X-Ray was clear. Blood tests generally normal except for high protein levels.
Posted Sat, 19 Oct 2013 in Men's Health
Answered by Dr. Irshad H Naqvi 2 hours later
Brief Answer:
GIT infection,

Detailed Answer:

Welcome to the XXXXXXX

Blood in stool does not appear to be due to pneumonia.

Possibility of blood in stools are more due to GIT infection as you had a episode of diarrhea 4 days back.

I would have added some probiotic Like Lactobacilli along with the antibiotic you are already taking.
Stool routine examination and its culture is important to rule out GIT bacterial infection.

Hope the query is answered.
Please feel free for further clarification.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor